MAUDE Adverse Event Report: PT. CIBA VISION BATAM LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED

PT. CIBA VISION BATAM LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Catalog Number 8065751113
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that during a combination of a cataract and vitrectomy surgery an ophthalmic laser probe would not go completely into the trocar.Procedure was completed using another product.There was no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in sections d.9, h.3, h.6 and h.10 the 23 gauge ophthalmic laser probe was received, and a visual assessment of the returned sample revealed a non-conforming tip.The returned laser probe sample was then inserted into a trocar where it was found to have resistance.The laser probe was observed under a microscope the sample to have excessive adhesive adhered at the nitinol-cannula junction, confirming the customer¿s reported event.Unrelated to the reported event, the sample was returned with a missing nitinol tip.However, how, or when this nonconformity occurred remains inconclusive.It should be noted that the laser probes are visually inspected during manufacturing to verify the tips are conforming.A laser probe non-conformance based review of the batch/lot/serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this lot/batch/serial number was performed.No similar complaints were reported for the product lot/batch/serial under investigation.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.The root cause of the reported event is attributed to excess adhesive on the nitinol-cannula junction.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in sections h.6 and h.10.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.However, the probe was returned for testing on this investigation.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation.The probe was received for testing on this investigation.A visual assessment of the returned sample revealed a non-conforming tip, which had a missing nitinol.The returned sample was connected to a calibrated system and was successfully recognized.The sample was then inserted into a 23g trocar where it was found to have resistance.A visual assessment under a microscope was performed and identified a clear foreign material was present on the cannula.The root cause of the reported event is attributed to a clear foreign material being present on the cannula.However, how or when the foreign material was introduced onto the cannula remains inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
LASER PROBES
Common Device Name
INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14939323
Report Number9681121-2022-00006
Device Sequence Number17699938
Product Code HQE
UDI-Device Identifier00380657511136
UDI-Public00380657511136
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K946135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number8065751113
Device Lot Number31463432
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer09/13/2022
07/13/2023
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date10/07/2022
08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown